MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC PROWLER SEL PLUS 150/5CM 45TIP; CATHETER, CONTINUOUS FLUSH

CODMAN AND SHURTLEFF, INC PROWLER SEL PLUS 150/5CM 45TIP; CATHETER, CONTINUOUS FLUSH
Model Number 606-S255FX
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the healthcare professional reported that during the procedure, the 150cm x 5cm prowler select plus microcatheter (606s255fx / 30248169) was advanced toward the m1 segment to implant a 4.0mm x 16mm enterprise® 2 vascular reconstruction device (enc401600 / 11004256), the enterprise stent was inserted in the microcatheter but strong resistance was felt before the enterprise stent exited the microcatheter; the stent was not able to advance.The prowler select plus microcatheter was replaced with another 150cm x 5cm prowler select plus microcatheter from a different lot (30239459); with this replacement microcatheter, the enterprise stent also experienced strong resistance, but the physician was able to deliver, deploy and implant the enterprise stent at the intended location.There was no report of any patient adverse event or complication as a result of the reported issue.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (30248169) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the limited information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device.It is possible that circumstances of the procedure and / or device manipulation / interaction may have contributed to the reported device issue.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, the 150cm x 5cm prowler select plus microcatheter (606s255fx / 30248169) was advanced toward the m1 segment to implant a 4.0mm x 16mm enterprise® 2 vascular reconstruction device (enc401600 / 11004256), the enterprise stent was inserted in the microcatheter but strong resistance was felt before the enterprise stent exited the microcatheter; the stent was not able to advance.The prowler select plus microcatheter was replaced with another 150cm x 5cm prowler select plus microcatheter from a different lot (30239459); with this replacement microcatheter, the enterprise stent also experienced strong resistance, but the physician was able to deliver, deploy and implant the enterprise stent at the intended location.There was no report of any patient adverse event or complication as a result of the reported issue.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc-(b)(4).The purpose of this mdr is to include the additional event information received on (b)(6)2020.[additional event information]: it was confirmed that the reported event did not result in any clinicially significant procedural delay.E.1: the initial reporter phone: (b)(6).Updated sections: e.1, e.3, g.4, g.7, h.2, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
PROWLER SEL PLUS 150/5CM 45TIP
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key9511837
Report Number1226348-2019-01032
Device Sequence Number19185025
Product Code KRA
UDI-Device Identifier10886704028857
UDI-Public10886704028857
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K021591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number606-S255FX
Device Catalogue Number606S255FX
Device Lot Number30248169
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer01/21/2020
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date01/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENTERPRISE2 4MMX16MM NO TIP